Missouri, 2011

Hail and Damaging Winds in Missouri, April 22, 2011

April 22, 2011 · NWS SGF · 48 events in 17 counties and zones

Severe thunderstorms developed along and behind a strong cold front during the afternoon and evening. The front interacted with a very moist and unstable atmosphere which combined to produce hail up to baseball size, wind damage and very heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$145,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Severe thunderstorms developed along and behind a strong cold front during the afternoon and evening. The front interacted with a very moist and unstable atmosphere which combined to produce hail up to baseball size, wind damage and very heavy rainfall. Numerous reports of flooding were reported across the Ozarks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 2:25 PM CST, 25 minutes earlier.

Area forecast discussion, Apr 22, 2:25 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI APR 22 2011

.DISCUSSION...
/ISSUED 310 PM CDT FRI APR 22 2011/

CONCERNS ARE SEVERE WEATHER AND HEAVY RAIN/FLOODING POTENTIAL.

SEE THE LATEST CONVECTIVE UPDATE BELOW FOR MORE DETAIL. QUICK LOOK
AT THE 20Z KSGF SOUNDING STILL SHOWS A CAP IN PLACE AT 750MB...BUT
PROGGED SOUNDINGS INDICATE A WEAKENING TREND WITH AN APPROACHING
SHORTWAVE OVER KS AND CONTINUED SFC HEATING. INITIATION IS STILL
EXPECTED...BUT WILL BE A LITTLE SLOWER THAN 4KM WRF WOULD
INDICATE...AROUND 21Z-22Z. THE OVERALL SET UP HAS SOME SIMILARITIES
TO THE SEVERE WEATHER LAST TUE.

A COLD FRONT PUSHING INTO THE WESTERN CWFA WILL GRADUALLY SLOW AND
STALL FROM THE OH VLY...THROUGH THE OZARKS INTO NORTHEAST OK BY
SAT MORNING. DEEP GULF MOISTURE WILL BE TRANSPORTED INTO THE
ELEVATED BAROCLINIC ZONE OVER THE WEEKEND INTO EARLY NEXT WEEK.
THE HEAVIEST RAINFALL WILL LIKELY OCCUR WITH THE STRONGER
NOCTURNAL OW LEVEL JET BOTH SATURDAY NIGHT AND AGAIN SUNDAY
NIGHT. OF PARTICULAR CONCERN IS SUNDAY NIGHT AND MONDAY WITH STRONGER
LOW LEVEL FLOW/MOISTURE TRANSPORT PROGGED AHEAD OF AN APPROACHING
SHORTWAVE AND SFC WAVE ALONG THE FRONT. PRECIPITABLE WATER VALUES
OF 1.50 INCHES AT TIMES WILL LEAD TO POTENTIALLY HEFTY RAINFALL
AMOUNTS. THE CURRENT FLASH FLOOD WATCH INTO MONDAY HAS NOT
CHANGED...BUT OF PARTICULAR CONCERN WILL BE THE NIGHTTIME AND
MORNING HOURS WHEN THE RAIN HAS THE POTENTIAL TO BE THE HEAVIEST.
IN THE GRIDS...STILL HAVE RAINFALL TOTALS ON THE ORDER OF SIX
INCHES.

THE NEWS DOES NOT GET ANY BETTER INTO THE MIDDLE OF THE WEEK. THE
GFS AND ECMWF ARE IN GOOD AGREEMENT IN DIGGING ANOTHER SHORTWAVE
INTO THE CENTRAL AND SOUTHERN PLAINS MON NIGHT AND THEN AGAIN TUE
NIGHT/EARLY WED. ANY HEAVY RAIN BY THIS TIME WILL FALL IMMEDIATELY
AS RUNOFF. THE POTENTIAL EXISTS FOR A VERY DANGEROUS FLOODING
SITUATION OVER THE NEXT FEW DAYS. THE OVERALL SEVERE STORM
POTENTIAL WILL EXIST DURING THIS TIME...BUT THAT WILL BE A MORE OF
SHORT TERM FCST CONCERN.

FINALLY LOOKS LIKE DRIER WEATHER LATE IN THE EXTENDED THU-FRI.

&&

.PREVIOUS DISCUSSION...
/133 PM CDT FRI APR 22 2011/

MESOSCALE CONVECTIVE DISCUSSION...

BREAKS IN THE CLOUDS OCCURRED ACROSS SOUTHERN MISSOURI AND
SOUTHEAST KANSAS DURING THE LATE MORNING HOURS...WHICH HAS ALLOWED
TEMPERATURE TO WARM INTO THE UPPER 70S TO THE LOWER 80S. STRONG
SOUTH TO SOUTHWEST WINDS HAVE HELPED TO ADVECT GULF MOISTURE INTO
THE REGION AS SURFACE DEW POINTS ARE IN THE LOWER TO MIDDLE 60S.
AS A RESULT INSTABILITY HAS INCREASED ACROSS THE AREA WITH 1500 TO
3000 J/KG OF ML CAPE FROM NORTHEASTERN OKLAHOMA TO CENTRAL
MISSOURI. THERE IS A CAP IN PLACE ACROSS THE AREA...BUT AS
TEMPERATURES CONTINUE TO HEAT THE CAP IS SLOWLY WEAKENING THIS
AFTERNOON.

A WEAK UPPER LEVEL WAVE IS PUSHING ACROSS THE CENTRAL AND SOUTHERN
PLAINS EARLY THIS AFTERNOON. THIS WAVE AND THE CONTINUED HEATING
OF THE DAY WILL CONTINUE TO ERODE THE CAP LATE THIS AFTERNOON INTO
THIS EVENING. SURFACE LOW PRESSURE IS CURRENTLY LOCATED ACROSS
EASTERN KANSAS WHICH HAS CAUSED THE WINDS TO VEER TO THE SOUTHWEST
ACROSS THE ENTIRE AREA. THE SURFACE LOW WILL CONTINUE TO LIFT TO
THE NORTHEAST THIS AFTERNOON. AS THIS OCCURS A SURFACE COLD FRONT
WILL SAG TO THE SOUTHEAST THROUGH THE AREA. THE CAP WILL LIKELY
LIMIT CONVECTION ACROSS THE AREA EARLY THIS AFTERNOON...BUT AFTER
21Z (4 PM CDT) THE CAP SHOULD BEGIN TO WEAKEN ENOUGH FOR STORMS TO
DEVELOP ALONG THE FRONT. AS THE CAP WEAKENS ENOUGH FOR STORMS TO
DEVELOP...EXPECT RAPID DEVELOPMENT AS STEEP LAPSE RATES AND AN
UNSTABLE AIR MASS WILL BE IN PLACE.

WIND FIELDS SUGGEST THAT STORMS WILL BE ABLE TO MOVE OFF THE
FRONT...WITH DISCRETE CELLS OR LINE SEGMENTS EXPECTED TO INITIALLY
DEVELOP ALONG THE FRONT. THE VERY STEEP LAPSE RATES AND SIGNIFICANT
CAPE IN THE HAIL GROWTH ZONE WILL SUPPORT THE POTENTIAL FOR VERY
LARGE HAIL...UP TO BASEBALL IN SIZE. THERE WILL BE THE POTENTIAL FOR
A FEW TORNADOES...AS THE VERY STRONG LOW LEVEL WIND SHEAR WILL BE IN
PLACE. SURFACE WINDS WILL BE VEERED HOWEVER...WHICH MAY LIMIT THE
POTENTIAL SOME...WITH LARGE HAIL THE PRIMARY RISK. HOWEVER...AGAIN
WITH THE SUPERCELLUAR STORM MODE AND STRONG WIND SHEAR THE POTENTIAL
STILL EXPECTS...ESPECIALLY ACROSS SOUTHERN MISSOURI.

BY MID EVENING THE FRONT IS EXPECTED TO SLOW AND EVENTUALLY STALL
ACROSS SOUTHERN MISSOURI OVERNIGHT. THE STORMS MAY CONGEAL MORE
INTO A LINE LATER THIS EVENING...WITH DAMAGING WINDS BECOMING THE
PRIMARY SEVERE RISK. THE STORMS SHOULD WEAKEN/PUSH SOUTH OF THE
AREA OVERNIGHT.

WITH THE FRONT STALLING ACROSS SOUTHERN MISSOURI...ADDITIONAL
STORMS WILL BE POSSIBLE OVERNIGHT INTO SATURDAY ALONG THE
FRONT...WITH TRAINING OF STORMS POSSIBLE LEADING TO SIGNIFICANT
FLOODING RISK. MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE.

WISE

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...VFR CONDITIONS WILL OCCUR
EARLY THIS AFTERNOON. SCATTERED TO BROKEN CUMULUS CLOUDS HAVE
DEVELOPED OVER THE TAF SITES WITH THE HEATING OF THE DAY. SHOWERS
AND THUNDERSTORM ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST KANSAS
AND SOUTHERN MISSOURI LATE THIS AFTERNOON INTO THIS EVENING AS A
COLD FRONT PUSHES SOUTHEAST INTO THE AREA. THESE STORMS WILL HAVE
THE POTENTIAL TO BE STRONG TO SEVERE. THE FRONT WILL THEN STALL
ACROSS THE REGION TONIGHT MAINTAINING THE CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CONDITIONS INTO SATURDAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MOZ057-058-
     068>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR KSZ101.

&&
Hazardous weather outlook, Apr 22, 11:43 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT FRI APR 22 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1243 PM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

THE HAIL RISK IS SIGNIFICANT.
THE FLOODING RISK IS SIGNIFICANT.
THE TORNADO RISK IS ELEVATED.
THE THUNDERSTORM WIND RISK IS ELEVATED.
THE LIGHTNING RISK IS SIGNIFICANT.
THE NON THUNDERSTORM WIND RISK IS LIMITED.

DISCUSSION...

LOW PRESSURE AND A FRONT OVER EASTERN KANSAS WILL MOVE INTO THE
FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. AN INCREASINGLY
WARM AND MOIST AIR MASS WILL MOVE NORTHEAST INTO THE REGION AHEAD
OF THE FRONT THIS AFTERNOON. A CAP WILL ALSO SHIFT NORTHEAST INTO
THE REGION LIMITING THE CHANCES FOR THUNDERSTORMS THROUGH THE
EARLY AFTERNOON HOURS. THE CAP IS EXPECTED TO WEAKEN DURING THE
MID AND LATE AFTERNOON WITH INCREASING CHANCES FOR SEVERE
THUNDERSTORMS.

INITIALLY...SUPERCELL THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD
OF THE FRONT LATE THIS AFTERNOON AND THIS EVENING IN COUNTIES
ALONG AND SOUTHEAST OF A LINE FROM JOPLIN TO OSCEOLA. THE STORMS
WILL LIKELY FORM INTO A LINE OR BROKEN LINE BY EVENING AS THEY
MOVE THROUGH THE CENTRAL AND SOUTHERN MISSOURI OZARKS. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE WITH
THESE STORMS.

THUNDERSTORMS WILL GRADUALLY WEAKEN OR PUSH SOUTH AND EAST OF THE
REGION LATE THIS EVENING WITH A DIMINISHING SEVERE STORM RISK.
HOWEVER...AS THE FRONT STALLS THERE WILL BE THE THREAT OF
LINGERING HEAVY RAIN OVER FAR SOUTHERN MISSOURI IN COUNTIES CLOSE
TO THE ARKANSAS STATE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUR WEATHER PATTERN WILL REMAIN VERY ACTIVE THROUGH THE UPCOMING
WEEKEND AND INTO NEXT WEEK AS A SURFACE FRONT BECOMES NEARLY
STATIONARY ACROSS THE OZARKS REGION. SEVERAL ROUNDS OF THUNDERSTORMS
ARE EXPECTED. WIDESPREAD RAINFALL OF FOUR TO SIX INCHES WITH
LOCALLY HIGHER AMOUNTS IS EXPECTED. THIS WILL RESULT IN A HIGH
RISK FOR FLASH FLOODING AND RIVER FLOODING ACROSS THE OUTLOOK
AREA.

ADDITIONAL CHANCES FOR PERIODS OF THUNDERSTORMS WILL OCCUR MONDAY
AND TUESDAY WITH A RISK FOR HEAVY RAINFALL AND POTENTIALLY SOME
SEVERE WEATHER.

LOCAL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FROM
YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR
EXCESSIVE RAINFALL AND RESULTANT RISK OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM INTO THE
NIGHTTIME HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The radar

The Springfield radar (KSGF), 91 km away, was scanning. The volume nearest the first event began at 20:48 UTC.

Open the radar archive at this moment

Event by event

42 hail, 3 funnel cloud, 3 thunderstorm wind. Local standard time, as filed.

Hail, Jasper

When
April 22, 2:50 PM CST
Where
Jasper County, 0.69 mi N of Alba
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.240, -94.430

Hail, Morgan

When
April 22, 3:36 PM CST
Where
Morgan County, 0.54 mi E of Syracuse
Measured
0.88 in hail
Reported by
Public
Coordinates
38.670, -92.870

Hail, Newton

When
April 22, 3:45 PM CST
Where
Newton County, 0.89 mi NE of Neosho Arpt
Measured
2.5 in hail
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
36.830, -94.370

The fire chief reported tennis ball size hail in town. Many cars were damaged by the hail.

Hail, Morgan

When
April 22, 4:02 PM CST
Where
Morgan County, 7.27 mi SW of Gravois Mills Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
38.210, -92.930

Hail, Phelps

When
April 22, 4:02 PM CST
Where
Phelps County, 1.38 mi S of Dillon
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
37.950, -91.720

Hail, Lawrence

When
April 22, 4:31 PM CST
Where
Lawrence County, 1.1 mi E of Round Grove
Measured
1.5 in hail
Reported by
Public
Coordinates
37.270, -93.900

Hail, Miller

When
April 22, 4:33 PM CST
Where
Miller County, 0.69 mi S of Aurora Spgs
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.320, -92.580

Hail, Newton

When
April 22, 4:33 PM CST
Where
Newton County, Neosho
Measured
0.88 in hail
Reported by
County Official
Coordinates
36.870, -94.370

Hail, Greene

When
April 22, 4:40 PM CST
Where
Greene County, 3.08 mi WSW of Elwood
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.210, -93.480

Hail, Newton

When
April 22, 4:44 PM CST
Where
Newton County, Neosho
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.870, -94.370

Hail, Camden

When
April 22, 4:45 PM CST
Where
Camden County, 2.34 mi SSW of Hurricane Deck
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.100, -92.820

Hail, Newton

When
April 22, 4:52 PM CST
Where
Newton County, 2.82 mi SSW of Center Pt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.880, -94.110

Hail, Greene

When
April 22, 5:00 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
37.200, -93.290

Hail, Lawrence

When
April 22, 5:00 PM CST
Where
Lawrence County, 3.22 mi SSW of Opal
Measured
1 in hail
Reported by
Public
Coordinates
36.990, -93.860

Funnel Cloud, Barry

When
April 22, 5:05 PM CST
Where
Barry County, 1.49 mi NNE of Wheaton
Reported by
Emergency Manager
Coordinates
36.790, -94.060

A storm spotter saw a funnel cloud north of Wheaton looking towards Purdy.

Hail, Greene

When
April 22, 5:07 PM CST
Where
Greene County, 1.79 mi ENE of Springfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.210, -93.270

Hail, Barry

When
April 22, 5:10 PM CST
Where
Barry County, 2.32 mi ENE of Pulaskifield
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
36.880, -93.980

Hail, Greene

When
April 22, 5:16 PM CST
Where
Greene County, 1.1 mi W of Strafford
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.270, -93.140

Hail, Barry

When
April 22, 5:18 PM CST
Where
Barry County, 1.8 mi ESE of Monett Arpt
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
36.920, -93.870

Hail, Webster

When
April 22, 5:26 PM CST
Where
Webster County, 0.55 mi W of Holman
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.270, -93.060

Hail, Webster

When
April 22, 5:26 PM CST
Where
Webster County, 0.55 mi E of Holman
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.270, -93.040

Funnel Cloud, Webster

When
April 22, 5:26 PM CST
Where
Webster County, 0.55 mi E of Holman
Reported by
Amateur Radio
Coordinates
37.270, -93.040

A funnel cloud was reported by amateur radio.

Hail, Webster

When
April 22, 5:35 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Hail, Webster

When
April 22, 5:36 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Public
Coordinates
37.340, -92.910

Hail, Webster

When
April 22, 5:37 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Hail, Howell

When
April 22, 5:40 PM CST
Where
Howell County, West Plains
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.730, -91.850

Hail, Webster

When
April 22, 5:40 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Hail, Dade

When
April 22, 5:42 PM CST
Where
Dade County, 1.79 mi ENE of South Greenfield
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.390, -93.820

Hail, Webster

When
April 22, 5:42 PM CST
Where
Webster County, 1.3 mi ESE of Niangua Jct
Measured
1.25 in hail
Reported by
COOP Observer
Coordinates
37.390, -92.830

Hail, Stone

When
April 22, 5:55 PM CST
Where
Stone County, 2.76 mi E of Union City
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.980, -93.420

Hail, Greene

When
April 22, 5:56 PM CST
Where
Greene County, 0.69 mi S of Walnut Grove
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.410, -93.550

Hail, Christian

When
April 22, 6:05 PM CST
Where
Christian County, 2.35 mi SSW of Nixa
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.020, -93.320

Thunderstorm Wind, Christian

When
April 22, 6:06 PM CST
Where
Christian County, 1.3 mi ESE of Nixa to 1.51 mi ESE of Nixa
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.040, -93.280

A large tree was reported down on Highway 14.

Hail, Christian

When
April 22, 6:10 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
0.88 in hail
Reported by
Public
Coordinates
37.020, -93.210

Hail, Christian

When
April 22, 6:14 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.020, -93.210

Hail, Maries

When
April 22, 6:25 PM CST
Where
Maries County, 0.69 mi N of Vienna
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.190, -91.950

Hail, Christian

When
April 22, 6:33 PM CST
Where
Christian County, 1.49 mi NNW of Linden
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.070, -93.140

Thunderstorm Wind, Christian

When
April 22, 6:35 PM CST
Where
Christian County, 0.91 mi S of Abadyl to 1.06 mi N of Elkhead
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.037, -92.972

Several trees were reported downed and laying in multiple directions. This occurred along Highway Z north of town.

Hail, Texas

When
April 22, 6:42 PM CST
Where
Texas County, 0.88 mi SW of Success
Measured
1 in hail
Reported by
Public
Coordinates
37.440, -92.090

Funnel Cloud, Texas

When
April 22, 7:13 PM CST
Where
Texas County, 0.88 mi NE of Prescott
Reported by
Amateur Radio
Coordinates
37.440, -91.920

A funnel cloud was reported by amateur radio.

Hail, Greene

When
April 22, 7:37 PM CST
Where
Greene County, 2.14 mi NNE of Sgf Downtown Arpt
Measured
1 in hail
Reported by
Public
Coordinates
37.250, -93.220

Hail, Wright

When
April 22, 9:15 PM CST
Where
Wright County, 1.77 mi SW of Norwood
Measured
2.75 in hail
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
37.100, -92.450

Baseball size hail damaged cars and stripped leaves from trees in the city limits.

Hail, Wright

When
April 22, 9:23 PM CST
Where
Wright County, 2.35 mi SSE of Norwood
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.090, -92.410

Hail, Wright

When
April 22, 9:25 PM CST
Where
Wright County, 1.3 mi ESE of Norwood
Measured
2 in hail
Property damage
$25,000
Reported by
Public
Coordinates
37.110, -92.410

Hail nearly covered the ground and stripped leaves from trees.

Hail, Webster

When
April 22, 9:31 PM CST
Where
Webster County, 0.55 mi E of Rogersville
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.120, -93.060

Hail, Stone

When
April 22, 9:48 PM CST
Where
Stone County, 1.77 mi NW of Kimberling City
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.620, -93.450

Hail was reported on Joe Bald Road.

Thunderstorm Wind, Stone

When
April 22, 9:48 PM CST
Where
Stone County, 2.28 mi NNW of Kimberling City to 2.06 mi NNE of Kimberling City
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
36.631, -93.443

Several docks were damaged by straight line winds. Some boats were reported as being damaged with a few smaller boats flipped over.

Hail, Stone

When
April 22, 9:52 PM CST
Where
Stone County, 2.15 mi NNE of Silver Dollar City
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.700, -93.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286370, 286371, 286372, 286373, 286374, 286375, 286376, 286377, 286378, 286379, 286380, 286381, 286382, 286383, 291604, 290292, 286384, 286385, 286386, 286387, 286388, 291605, 286389, 302175, 286391, 286392, 286393, 286394, 286395, 286396, 286397, 286398, 290296, 286400, 286401, 286402, 286403, 290297, 286404, 291606, and more.